Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 166, NWS Blacksburg, VA

June 20, 2009Ashe County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2009, 2:32 PM EDT for Ashe County, Wilkes County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2009, 2:32 PM EDT (18:32 UTC)
Expired
Jun 20, 2009, 3:05 PM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Ashe County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:45 PM EDTTSTM WND DMGFleetwood, NCLARGE TREE LIMB DOWN ON RAILROAD GRADE ROAD IN FLEETWOOD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 201832
SVRRNK
NCC009-193-201930-
/O.NEW.KRNK.SV.W.0166.090620T1832Z-090620T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT SAT JUN 20 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
  ASHE COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 330 PM EDT.

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLIFTON...OR NEAR ASHLAND...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLIFTON...
  WEST JEFFERSON...
  OTHELLO...
  IDLEWILD...
  WILBAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3659 8167 3657 8138 3650 8132 3648 8131
      3645 8127 3640 8126 3636 8124 3618 8138
      3632 8162 3634 8163 3639 8173
TIME...MOT...LOC 1832Z 310DEG 33KT 3642 8158

$$

WERT
4 follow-up statements
000 
WWUS51 KRNK 201841
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT SAT JUN 20 2009

NCC009-193-201930-
/O.CON.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
WILKES NC-ASHE NC-
241 PM EDT SAT JUN 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ASHE AND WESTERN WILKES COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BALDWIN...OR NEAR JEFFERSON...MOVING SOUTHEAST AT 40
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3658 8168 3659 8167 3640 8126 3636 8124
      3618 8138 3632 8162 3634 8163 3639 8173
TIME...MOT...LOC 1841Z 314DEG 33KT 3636 8152

$$

WERT
000 
WWUS51 KRNK 201853
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT SAT JUN 20 2009

NCC009-193-201930-
/O.CON.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
WILKES NC-ASHE NC-
253 PM EDT SAT JUN 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN ASHE AND WESTERN WILKES COUNTIES...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CASCADE FALLS...OR NEAR DEEP GAP...MOVING SOUTHEAST AT
40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3628 8151 3634 8142 3630 8132 3618 8138
TIME...MOT...LOC 1853Z 318DEG 33KT 3627 8144

$$

WERT
000 
WWUS51 KRNK 201858
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT SAT JUN 20 2009

NCC009-201908-
/O.CAN.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
ASHE NC-
258 PM EDT SAT JUN 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHE COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NONE.

&&

LAT...LON 3624 8145 3625 8144 3627 8141 3626 8134
      3618 8138
TIME...MOT...LOC 1858Z 318DEG 33KT 3623 8140

$$

NCC193-201930-
/O.CON.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
WILKES NC-
258 PM EDT SAT JUN 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WESTERN WILKES COUNTY...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SUMMIT...OR NEAR WILBAR...MOVING SOUTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3624 8145 3625 8144 3627 8141 3626 8134
      3618 8138
TIME...MOT...LOC 1858Z 318DEG 33KT 3623 8140

$$

WERT
000 
WWUS51 KRNK 201905
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT SAT JUN 20 2009

NCC193-201915-
/O.CAN.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
WILKES NC-
305 PM EDT SAT JUN 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILKES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3624 8145 3625 8144 3627 8141 3626 8134
      3618 8138
TIME...MOT...LOC 1905Z 318DEG 33KT 3618 8134

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:14 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 20, 1:14 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
114 PM EDT SAT JUN 20 2009

.SYNOPSIS...
A COLD FRONT ACROSS THE MIDWEST WILL SLIDE SOUTHEAST INTO THE
REGION LATER TODAY BEFORE PASSING OFFSHORE THIS EVENING. SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT ESPECIALLY OVER THE
MOUNTAINS INTO EARLY TONIGHT. STRONG LOW PRESSURE ALONG THE MID
ATLANTIC COAST WILL RESULT IN A DRIER NORTHERLY FLOW LATER TONIGHT
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLEX WEATHER PATTERN OVER THE EASTERN US WITH A THERMAL RIDGE
ALONG THE GULF...NEGATIVE TILTED TROUGH OVER OH-PA AND A LEE TROUGH
EAST OF THE BLUE RIDGE. THE IMMEDIATE AREA IS IN THE WARM SECTOR
WITH CLOUDS BEGINNING TO THIN OUT. WITH THE FRONTAL AND THETA-E
BOUNDARY APPROACHING AND MOVING THROUGH THE AREA THIS
AFTERNOON...EXPECT CONVECTION TO MOVE INTO THE
MOUNTAINS...PARTICULARLY SE WV EARLY THIS AFTERNOON. AS THE
AFTERNOON PROGRESSES...CONVECTION WILL LIKELY STAY IN THE WEST BUT
MOVE SOUTH AND FIRE ALONG THE LEE TROUGH DURING THE MID/LATE
AFTERNOON. BREEZY WESTERLY WIND MAY HELP KEEP CONVECTION ISOLATED
ALONG THE BLUE RIDGE AND FOOTHILL COUNTIES THIS AFTERNOON. HAVE
UPDATED POPS BASED ON LATEST REGIONAL RADAR TRENDS WITH HIGHEST POPS
IN THE WEST AND NORTH AROUND NOON...THEN WEST AND EAST THIS
AFTERNOON. RNK 12Z SOUNDING DOES SHOW A MODERATE CAP AROUND 9300
FEET...WEAK MID LEVEL LAPSE RATES...AND BREEZY WESTERLY WINDS. THIS
MAY INHIBIT WIDE SPREAD SEVERE WEATHER OVER THE AREA. HOWEVER...IF
THE CAP IS BROKE AND WITH DRY AIR ABOVE...ISOLATED/SCATTERED SEVERE
IS POSSIBLE ACROSS THE AREA THIS AFTERNOON WITH WINDS BEING THE
BIGGEST THREAT. SPC HAS EXTENDED THE SLIGHT RISK FARTHER WEST THIS
AFTERNOON TO INCLUDED ALL OF RNK VA/SE WV COUNTIES BUT NO NW NC
COUNTIES. ALSO...MOIST LOW AND MID LEVELS COULD PRODUCE LOCALIZED
HEAVY RAIN WITH THE STRONGER CELLS.

DID NOT ADJUST HIGH TEMPERATURES THIS AFTERNOON DESPITE THE SLIGHTLY
COOLER START. WITH CLOUDS BEGINNING TO THIN OUT...LAST DAY OF SPRING
SUN SHOULD HAVE TEMPERATURE JUMPING TO FORECASTED LEVELS.

PREVIOUS DISCUSSION...MID LEVEL FLOW WILL CONTINUE TO STRENGTHEN
TODAY AS UPSTREAM S/W DIGS ESE REACHING THE MID ATLANTIC COAST
THIS EVENING. THIS FEATURE SHOULD FINALLY PROPEL THE COLD FRONT
OVER THE MIDWEST INTO THE MOUNTAINS LATER TODAY AND THRU THE AREA
BY THIS EVENING. CURRENT ONGOING RIBBON OF SHRA/TSRA TO THE NW
WILL LIKELY BE NEAR THE NW ZONES BY 12Z BEFORE UNFOLDING SE ACROSS
THE FAR WESTERN COUNTIES THIS MORNING AS THE MAIN MCS PASSES
NORTH. HOWEVER JUST HOW FAR EAST THIS AXIS OF CONVECTION WILL MAKE
IT IFFY GIVEN LIKELY WEAKENING INSTABILITY AND INCREASING W/NW
FLOW ALOFT THIS MORNING. GUIDANCE BASICALLY FIZZLES PRECIP ALONG
THE WESTERN SLOPES EARLY ON BUT GIVEN RATHER STRONG RH TRANSPORT
FEEL BEST TO BOOST POPS A BIT AND EXTEND CHANCE POPS TO THE BLUE
RIDGE THRU MIDDAY. OUTFLOW LAID DOWN WITH THIS AREA OF FADING TSRA
THEN SHOULD BE THE MAIN FOCUS TO RENEWED COVERAGE INTO THE
AFTERNOON AS THE FRONT CATCHES UP. DECENT INSTAB WITH CAPES
1500-2000 J/KG SHOULD ALLOW FOR REDEVELOPMENT WEST BY EARLY
AFTERNOON...WITH THE BAND OF BROKEN TSRA SPILLING SOUTH TO NEAR
THE NC BORDER BY EARLY EVENING PER WRF. HOWEVER STRONG WNW
FLOW/MIXING MAY INHIBIT ORGANIZATION AND ACT TO AT LEAST CAP/CLIP
OFF CONVECTION ESPCLY EAST OF THE BLUE RIDGE SO ONLY RUNNING WITH
LOW CHANCE/SLIGHT POPS THERE. WINDS ALOFT POSE A POTENTIAL SEVERE
THREAT IF ENOUGH HEATING TAKES SHAPE SO KEEPING MENTION IN THE HWO
ALONG WITH HEAVY RAIN AS COVERAGE JUST TOO IFFY FOR A FLOOD WATCH
ATTM.

HIGH TEMPS AGAIN HAVE THE POTENTIAL TO BREAK INTO THE 90S EAST
PENDING CLOUDS/TSRA AND AT LEAST MID 80S WEST. SINCE MOS TOO WARM
OF LATE EVEN WITHOUT CONVECTION WONT GO QUITE THAT WARM EXCEPT SE
WHERE EXPECT MORE SUN AND BETTER DOWNSLOPE.

BOUNDARY SHOULD BE TO THE SE EARLY TONIGHT WITH RH SPLIT ACROSS
THE REGION BY DEEPENING NW FLOW. LOOKS LIKE ENOUGH LEFTOVER
CONVERGENCE TO SUPPORT SOME LOW POPS MAINLY WEST OR SW ZONES THIS
EVENING WITH CLEARING AFTER MIDNIGHT. KEEPING LOW TEMPS ON THE
WARM SIDE OF MOS DESPITE SOME DEWPOINT DRYING SINCE MIXING LIKELY
TO LINGER AT LEAST RIDGES UNDER THE JET ALOFT UNTIL LATE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
MODELS ARE GENERALLY CONSISTENT IN DEVELOPING HIGHLY AMPLIFIED AND
ANOMALOUS CUT-OFF UPPER LOW OVER THE WESTERN ATLANTIC BEGINNING SUN
AND LIKELY PERSISTING AT LEAST INTO WED. PMDHMD NOTES THAT HEIGHT
DEVIATIONS EXCEED 4 STD DEV IN THE BASE OF THIS UPPER TROUGH. WITH
THE RIDGE ALSO PUSHING UP TO OUR WEST THE FLOW ABOVE THE SFC WILL
DEEP N-NW THRU MOST OF THE PERIOD. PRECIP AND HIGH RH FROM THE
ATLANTIC LOW WILL REMAIN WELL TO OUR EAST ALONG OR OFF THE
COAST...SO THIS SHOULD BE A WELCOME DRY PERIOD WITH ONLY WIDELY SCT
TRW IN THE AFTERNOON AND PERHAPS SOME MCS ACTIVITY ROUNDING THE
UPPER RIDGE. WENT CLOSE TO MOSBC GUIDANCE ON TEMPS WITH SOME
SEASONABLY WARM BUT NOT EXTREMELY HOT DAYS AS COOLER H85 TEMPS FROM
THE EAST TRY TO BACK IN ON THE WARMER TEMPS PUSHING NORTHEAST FROM
THE THERMAL RIDGE OVER THE SOUTH CENTRAL U.S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
BLOCKING PATTERN AT THE BEGINNING OF THE PERIOD...WITH HIGH
PRESSURE CENTERED OVER THE CENTRAL US AND OCCLUDED LOW OFF THE MID
ATLANTIC REGION...GRADUALLY WEAKENS THROUGH THURSDAY.
BY THURSDAY...A STRONG SHORT WAVE MOVG OVER THE UPPER RIDGE ACROSS
THE GREAT LAKES REGION REINFORCES THE EAST COAST TROUGH AND BRINGS
A COLD FRONT INTO THE CWA BY FRIDAY. THIS FNT LOOKS TO MAKE IT
INTO THE CAROLINAS BY SATURDAY MORNING...BUT THEN RETURNS NORTHWARD
AS A WARM FRONT DURING THE DAY SATURDAY. THIS WILL BRING
INCREASING CHCS OF PRECIP BEGINNING THURSDAY ON INTO THE WEEKEND.
BEST CHANCE FOR SHOWERS/TSTMS THROUGH THE PERIOD WILL BE IN THE
MTNS...PARTICULARLY UPSLOPE NW AREAS. I HAVE KEPT POPS CHC AS IT
DOES NOT LOOK LIKE THERE WILL BE ANY GULF MOISTURE MOVING INTO THE
AREA. TEMPS WILL BE AT OR BELOW NORMAL INTO WED WITH A
NORTHERLY FLOW. BY THURSDAY...LOW LEVEL FLOW IN MORE NW AND
DOWNSLOPE EAST OF THE MTNS...SO TEMPS WILL BE QUITE A BIT WARMER
IN THE PIEDMONT. OVERNIGHT LOWS WILL START OF FAIRLY COOL TUESDAY
NIGHT...AND THEN BECOME MILD- IN THE 60S...LATER IN THE PERIOD
WITH MORE CLOUDS AND A STRONG NORTHWEST TO FLOW INTO THE AREA.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
PREFRONTAL SCATTERED CONVECTION FIRING ACROSS RNK SW CWA EARLY
THIS AFTERNOON. THIS CONVECTION MAY BRING BLF VISIBILITIES AND
CEILING DOWN TO MVFR FOR A BRIEF TIME. THROUGH THE
AFTERNOON...THIS CONVECTION WILL CONTINUE TO FORM FARTHER SOUTH
AND BY THIS EVENING SHOULD BE IN TENN. IN THE EAST...A LEE TROUGH
SHOULD AID IN THE DEVELOPMENT OF ISOLATED TO SCATTERED STORM...BUT
DOWNSLOPING WESTERLY WINDS MAY INHIBIT WIDESPREAD COVERAGE. FOR
ROA/LYH/DAN TAF WILL ONLY CARRY VICINITY SHOWERS. IF A SHOWER DOES
HIT ANYONE OF THESE AIRPORTS...RESTRICTIONS MAY DROP TO MVFR FOR
ABOUT 5-15 MINUTES.

OUTSIDE OF THESE STORMS...BREEZY WESTERLY WINDS WILL CONTINUE UNTIL
SUNSET. AFTER SUNSET...INVERSION TO SETUP TO ALLOW MOST SITES TO
HAVE WINDS UNDER 6KTS. HOWEVER...WESTERLY JET WILL CREATE WIND SHEAR
CONCERNS AT LWB/LYH AND DAN UNTIL AFTER SUNRISE. THROUGH THE DAY
SUNDAY...WINDS WILL BECOME BREEZY AGAIN AS PRESSURE GRADIENT FROM
MID ATLANTIC COAST LOW AND GULF COAST RIDGE TIGHTS OVER THE REGION.
TURBULENCE IS LIKELY...ESPECIALLY ALONG THE BLUE RIDGE AND FOOTHILLS.
VFR CONDITIONS SUNDAY WILL CONTINUE INTO THE FIRST OF NEXT WEEK.
GUSTY NW WINDS WILL AGAIN BE A FACTOR ON AGAIN ON MONDAY OVER THE
EAST AS STRONG LOW PRESSURE SITS AND SPINS WELL OFFSHORE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...JH/RCS
SHORT TERM...PC
LONG TERM...JJ
AVIATION...RCS/WP
Hazardous weather outlook, Jun 20, 11:23 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 AM EDT SAT JUN 20 2009

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-211530-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
1123 AM EDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY
THREAT WOULD BE DAMAGING WIND GUSTS. A SECONDARY THREAT WOULD BE
HEAVY RAINFALL FROM CLUSTERS OF THUNDERSTORMS THAT MAY PRODUCE
ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>006-018>020-211530-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
1123 AM EDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:46 PM EDTSpecial Weather StatementRNKWatauga44 min
Jun 20, 4:28 PM EDTSpecial Weather StatementRNKWatauga32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.